I had a liver transplant five years ago, and have no complications at the moment. However, I developed Avascular Necrosis in both shoulders and had also a hip replacement. Is this common in transplant patients, and was it caused by the steroids? Also, recently I have serious pain in the front part of both my ankles. It feels like the tendons. I can hardly walk. Is this related? NSAIDS relieve the pain but are obviously toxic to my liver and kidneys. what pain relief can I safely take. Please. They all seem damaging. Please advise me. thank you. Vanessa
AVN can definitely occur post-transplantation and is in part related to the steroid use. NSAID are relatively contraindicated because of their propensity for causing renal problems while taking the immunosuppressive medications. You should see a rheumatologist. Acetaminophen can be used up to 2gms a day for analgesia
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST